COMPOSITION: Each 5 mL syrup contains 30 mg Pseudoephedrine hydrochloride, alcohol 2,3% v/v and nipasept 0,12% m/v as a preservative.
PHARMACOLOGICAL CLASSIFICATION: A.5.8 Preparations for the common cold including nasal decongestants and antihistaminics.
PHARMACOLOGICAL ACTION: Pseudoephedrine hydrochloride produces a vasoconstrictor effect providing nasal and sinus decongestion.
INDICATIONS: For symptomatic relief of nasal, sinus, eustachian tube and upper respiratory tract congestion.
CONTRA-INDICATIONS: Sensitivity to any of the ingredients. Contra-indicated in persons under treatment with monoamine oxidase inhibitors, or within 2 weeks of termination of treatment. Safety in pregnancy and lactation has not been established.
Pseudoephedrine should not be used in patients with cardio vascular disease such as ischemic heart disease, arrhythmia or tachycardia, occlusive vascular disorders, including arteriosclerosis, hypertension or aneurisms. Pseudoephedrine should not be used in patients undergoing anaesthesia with cyclopropane, halothane or other halogenated anaesthetics.
DOSAGE AND DIRECTIONS FOR USE:
Adults and children over 12 years:
2 medicine measures (10 mL) three to four times a day.
The recommended dosage for children is 1 mg/kg body mass four times a day.
Children 6 - 12 years:
1 medicine measure (5 mL) three to four times a day.
Children 2 - 5 years:
½ medicine measure (2,5 mL) three to four times a day.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS: Anginal pain may be precipitated in patients with angina pectoris.
Pseudoephedrine should be used with caution in patients who may be hypersusceptible to their effects, particularly patients with hyperthyroidism. Care is also required when pseudoephedrine is given to patients with diabetes mellitus or glaucoma. Reversal of the action of many antihypertensive agents occurs in patients given pseudoephedrine and therefore special care is advisable in patients receiving antihypertensive therapy.
Pseudoephedrine hydrochloride may cause fear, anxiety, restlessness, tremor, insomnia, confusion, irritability, weakness and psychotic states, difficulty in micturition, urinary retention, dyspnoea, sweating and hypersalivation.
Appetite may be reduced and nausea and vomiting may occur. Tachycardia, cardiac arrhythmias, anginal pain, palpitations and cardiac arrest, hypertension with dizziness and fainting and flushing may occur. Headache is also common. Altered metabolism including disturbances in glucose metabolism.
An increased risk of arrhythmias may also occur if pseudoephedrine is given to patients receiving cardiac glycosides, quinidine or tricyclic antidepressants.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT: See "Side-effects and special precautions".
The management of overdosage involves supportive and symptomatic therapy. In severe overdosage the stomach should be emptied by aspiration and lavage.
IDENTIFICATION: A clear, red liquid having a cherry odour and taste.
PRESENTATION: Bottles of 100 mL.
STORAGE INSTRUCTIONS: Store below 25°C. Protect from light.
KEEP OUT OF REACH OF CHILDREN.
REGISTRATION NUMBER: X/5.8/170
NAME AND BUSINESS ADDRESS OF THE APPLICANT: Triomed (Pty) Limited
Building No 3
Parc Du Cap
Corner Mispel Road and Willie van Schoor Road
DATE OF PUBLICATION OF THIS PACKAGE INSERT: April 1994.